Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 60, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2017, 12:48 PM CDT for 5 counties in Wisconsin. It was in force for 57 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2017, 12:48 PM CDT (17:48 UTC)
- Expired
- Jun 11, 2017, 1:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Langlade County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 66 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 12:53 PM CDT | TSTM WND DMG | Keshena, WI | MULTIPLE TREES AND POWERLINES DOWN ACROSS THE CITY. HIGHWAY 55 CLOSED DUE TO DOWNED TREES. ONE HOUSE FIRE LIKELY DUE TO LIGHTNING. DELAYED REPORT. TIME ESTIMATED. |
| Jun 11, 1:06 PM CDT | TSTM WND DMG | Suring, WI | NUMEROUS TREES AND POWERLINES DOWN IN THE CITY. |
| Jun 11, 1:10 PM CDT | HAIL 0.25 | 5 Sw Mountain, WI | 35 MPH GUSTS |
| Jun 11, 1:20 PM CDT | TSTM WND DMG | Oconto, WI | PINE TREE UPROOTED IN THE CITY. VIA SOCIAL MEDIA. |
| Jun 11, 1:28 PM CDT | TSTM WND GST 47 | Crivitz, WI | WBAY WEATHER NET. |
| Jun 11, 1:30 PM CDT | TSTM WND DMG | Oconto, WI | PICKUP TRUCK PULLING A 20 FT TRAILER WAS OVERTURNED ON US 41 NEAR EXIT 198. |
| Jun 11, 1:30 PM CDT | TSTM WND DMG | Oconto, WI | SMALL TREE LIMBS DOWN. ESTIMATED 30-35 MPH GUSTS. |
| Jun 11, 1:34 PM CDT | TSTM WND DMG | Wausaukee, WI | TREES DOWN ACROSS HIGHWAY 141, PEA SIZED HAIL, MINIMAL VISIBILITY |
| Jun 11, 1:44 PM CDT | TSTM WND GST 50 | 2 Ssw Mcallister, WI | POWER OUT IN THE TOWN OF WAGNER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 10:39 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -366 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
151
WUUS53 KGRB 111748
SVRGRB
WIC067-075-078-083-115-111845-
/O.NEW.KGRB.SV.W.0060.170611T1748Z-170611T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
1248 PM CDT SUN JUN 11 2017
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Southern Marinette County in northeastern Wisconsin...
Menominee County in northeastern Wisconsin...
Southern Oconto County in northeastern Wisconsin...
East central Langlade County in north central Wisconsin...
Eastern Shawano County in northeastern Wisconsin...
* Until 145 PM CDT.
* At 1248 PM CDT, severe thunderstorms were located along a line
extending from near Carter to near Neopit to 10 miles southeast of
Wittenberg, moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Marinette, Shawano, Menominee, Oconto, Gillett, Crivitz, Mountain,
Wausaukee, Pound and White Lake.
This warning replaces the warning already in effect for Shawano and
Menominee Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4468 8799 4469 8889 4538 8870 4540 8786
4535 8789 4534 8785 4535 8775 4539 8770
4537 8766 4520 8774 4511 8766 4510 8759
4514 8759 4512 8753 4500 8756 4494 8761
4490 8777 4486 8777 4471 8792 4466 8793
TIME...MOT...LOC 1748Z 272DEG 48KT 4538 8872 4501 8878 4474 8895
HAIL...1.00IN
WIND...70MPH
$$
Eckberg5 follow-up statements
964
WWUS53 KGRB 111759
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1259 PM CDT SUN JUN 11 2017
WIC067-075-078-083-115-111845-
/O.CON.KGRB.SV.W.0060.000000T0000Z-170611T1845Z/
Marinette WI-Menominee WI-Oconto WI-Langlade WI-Shawano WI-
1259 PM CDT SUN JUN 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHERN MARINETTE...MENOMINEE...OCONTO...EAST CENTRAL LANGLADE
AND EASTERN SHAWANO COUNTIES...
At 1257 PM CDT, severe thunderstorms were located along a line
extending from 9 miles east of Carter to near Mountain to 9 miles
northeast of Keshena to Legend Lake to 6 miles west of Shawano,
moving east at 65 mph.
Radar was indicating some rotation in eastern Menominee county and
northern Oconto county.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Marinette, Shawano, Menominee, Oconto, Gillett, Crivitz, Mountain,
Wausaukee, Pound and White Lake.
Those attending Copperfest or the Portfield Country Music Festival
are in the path of these storms and should prepare for DANGEROUS
WEATHER CONDITIONS. SEEK SHELTER NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4468 8799 4469 8889 4538 8870 4540 8786
4535 8789 4534 8785 4535 8775 4539 8770
4537 8766 4520 8774 4511 8766 4510 8759
4514 8759 4512 8753 4500 8756 4494 8761
4490 8777 4486 8777 4471 8792 4466 8793
TIME...MOT...LOC 1757Z 254DEG 57KT 4539 8843 4512 8856 4498 8852 4489
8855 4479 8872
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
Kieckbusch759
WWUS53 KGRB 111811
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
111 PM CDT SUN JUN 11 2017
WIC067-075-078-083-115-111845-
/O.CON.KGRB.SV.W.0060.000000T0000Z-170611T1845Z/
Marinette WI-Menominee WI-Oconto WI-Langlade WI-Shawano WI-
111 PM CDT SUN JUN 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHERN MARINETTE...MENOMINEE...OCONTO...EAST CENTRAL LANGLADE
AND EASTERN SHAWANO COUNTIES...
At 110 PM CDT, severe thunderstorms were located along a line
extending from 15 miles west of Wausaukee to 7 miles southeast of
Mountain to 12 miles southwest of Pound to Gillett to near Shawano,
moving east at 55 mph.
Radar indicated rotation in central Oconto county.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
These severe storms will be near...
Wausaukee and Pound around 125 PM CDT.
Crivitz around 130 PM CDT.
Marinette and Oconto around 140 PM CDT.
Menominee around 145 PM CDT.
Other locations impacted by these severe thunderstorms include
College Of Menominee Nation, Breed, Hayes, High Falls Reservoir,
Hickory Corners, Caldron Falls Reservoir, Belle Plaine, Bonduel, Lake
Noquebay and Intersection Of Hwy 55 And County M.
Those attending the Porterfield Country Music Festival or Copperfest
are in the path of these storms and should prepare for DANGEROUS
WEATHER CONDITIONS. SEEK SHELTER NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4468 8799 4469 8889 4538 8870 4540 8786
4535 8789 4534 8785 4535 8775 4539 8770
4537 8766 4520 8774 4511 8766 4510 8759
4514 8759 4512 8753 4500 8756 4494 8761
4490 8777 4486 8777 4471 8792 4466 8793
TIME...MOT...LOC 1810Z 257DEG 50KT 4539 8826 4513 8834 4501 8827 4490
8828 4480 8849
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
Kieckbusch958
WWUS53 KGRB 111822
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
122 PM CDT SUN JUN 11 2017
WIC067-078-111831-
/O.CAN.KGRB.SV.W.0060.000000T0000Z-170611T1845Z/
Menominee WI-Langlade WI-
122 PM CDT SUN JUN 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR MENOMINEE AND EAST CENTRAL
LANGLADE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 400 PM CDT for
northeastern Wisconsin.
LAT...LON 4468 8799 4469 8838 4537 8837 4540 8786
4536 8789 4535 8789 4535 8775 4539 8770
4537 8766 4520 8774 4511 8766 4510 8759
4514 8759 4512 8753 4500 8756 4494 8761
4490 8777 4486 8777 4471 8792 4466 8793
TIME...MOT...LOC 1821Z 270DEG 54KT 4539 8804 4513 8812 4501 8805 4490
8806 4480 8827
$$
WIC075-083-115-111845-
/O.CON.KGRB.SV.W.0060.000000T0000Z-170611T1845Z/
Marinette WI-Oconto WI-Shawano WI-
122 PM CDT SUN JUN 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHERN MARINETTE...OCONTO AND EAST CENTRAL SHAWANO COUNTIES...
At 121 PM CDT, severe thunderstorms were located along a line
extending from near Wausaukee to near Pound to 15 miles south of
Crivitz to 9 miles west of Oconto to 7 miles south of Gillett, moving
east at 65 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Crivitz and Wausaukee around 125 PM CDT.
Oconto around 130 PM CDT.
Marinette and Menominee around 145 PM CDT.
Other locations impacted by these severe thunderstorms include
Cullen, Middle Inlet, Sobieski, South Chase, Pensaukee, Zachow, High
Falls Reservoir, Hickory Corners, Morgan and Porterfield.
Those attending the Porterfield Country Music Festival and
Copperfest are in the path of these storms and should prepare for
IMMINENT DANGEROUS WEATHER CONDITIONS. SEEK SHELTER NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4468 8799 4469 8838 4537 8837 4540 8786
4536 8789 4535 8789 4535 8775 4539 8770
4537 8766 4520 8774 4511 8766 4510 8759
4514 8759 4512 8753 4500 8756 4494 8761
4490 8777 4486 8777 4471 8792 4466 8793
TIME...MOT...LOC 1821Z 270DEG 54KT 4539 8804 4513 8812 4501 8805 4490
8806 4480 8827
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
Kieckbusch250
WWUS53 KGRB 111838
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
138 PM CDT SUN JUN 11 2017
WIC115-111847-
/O.CAN.KGRB.SV.W.0060.000000T0000Z-170611T1845Z/
Shawano WI-
138 PM CDT SUN JUN 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SHAWANO COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 400 PM CDT for
northeastern Wisconsin.
LAT...LON 4468 8811 4500 8794 4537 8809 4540 8786
4536 8789 4535 8789 4535 8775 4539 8770
4537 8766 4520 8774 4511 8766 4510 8759
4514 8759 4512 8753 4511 8753 4494 8761
4490 8777 4486 8777 4471 8792 4466 8793
TIME...MOT...LOC 1837Z 266DEG 55KT 4535 8778 4513 8785 4505 8772 4490
8771 4479 8787
$$
WIC075-083-111845-
/O.CON.KGRB.SV.W.0060.000000T0000Z-170611T1845Z/
Marinette WI-Oconto WI-
138 PM CDT SUN JUN 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHERN MARINETTE AND SOUTHERN OCONTO COUNTIES...
At 137 PM CDT, severe thunderstorms were located along a line
extending from 7 miles east of Wausaukee to 9 miles east of Pound to
near Marinette to 6 miles south of Oconto, moving east at 65 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Marinette and Menominee around 145 PM CDT.
Other locations impacted by these severe thunderstorms include
Cullen, Middle Inlet, County Line, Mcallister, Harmony, Peshtigo,
Sobieski, Loomis, Pensaukee and Little Suamico.
Those attending the Porterfield Country Music Festival are in the
path of these storms and should prepare for IMMINENT DANGEROUS
WEATHER CONDITIONS. SEEK SHELTER NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4468 8811 4500 8794 4537 8809 4540 8786
4536 8789 4535 8789 4535 8775 4539 8770
4537 8766 4520 8774 4511 8766 4510 8759
4514 8759 4512 8753 4511 8753 4494 8761
4490 8777 4486 8777 4471 8792 4466 8793
TIME...MOT...LOC 1837Z 266DEG 55KT 4535 8778 4513 8785 4505 8772 4490
8771 4479 8787
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Kieckbusch579
WWUS53 KGRB 111846
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
146 PM CDT SUN JUN 11 2017
WIC075-083-111855-
/O.EXP.KGRB.SV.W.0060.000000T0000Z-170611T1845Z/
Marinette WI-Oconto WI-
146 PM CDT SUN JUN 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARINETTE AND
SOUTHERN OCONTO COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire. However small hail
and gusty winds are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 400 PM CDT for
northeastern Wisconsin.
LAT...LON 4468 8811 4500 8794 4537 8809 4540 8786
4536 8789 4535 8789 4535 8775 4539 8770
4537 8766 4520 8774 4511 8766 4510 8759
4514 8759 4512 8753 4511 8753 4494 8761
4490 8777 4486 8777 4471 8792 4466 8793
TIME...MOT...LOC 1845Z 272DEG 48KT 4535 8766 4513 8773 4505 8760 4490
8759 4479 8775
$$
KieckbuschWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:21 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 11, 9:21 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Green Bay WI 921 AM CDT Sun Jun 11 2017 New Information added to update section .UPDATE... Issued at 905 AM CDT Sun Jun 11 2017 Well developed bow echo producing widespread wind damage and wind gusts AOA 60 kts continues to race eastward across Minnesota. The environment downstream from the MCS is currently not quite as favorable for severe convection as that back in Minnesota. But surface dew points are increasing across the southern part of the forecast area. This area is also receiving some insolation through the lead part of the MCS' cirrus shield and some bands of ACCAS. So overall, the expectation is that the MCS will be able to maintain itself all the way across the forecast area. Extrapolation of current movement brings it through between 1130 am and 300 pm. There is a little more uncertainty on the track it will take through the area. Corfidi vectors for forward propagation favor movement ENE from it's current location, which would place area north of highway 29 (KAUW-KGRB) at the greatest risk. That is close to the location of the frontal boundary that sagged into the area overnight which is currently positioned from KCWA-KEZS-KOCQ- KSUE. However, the most unstable air is a little farther south, and meso plots indicate capping in that area is not very strong. So central and east-central Wisconsin are also at considerable risk. Per a request from SPC, we will be launching a 16Z RAOB to sample the environment downstream from the MCS. A final concern is the severe threat in the wake of the MCS. If it does track ENE and leaves the far southern part of the forecast area untouched, then additional development could occur as early as mid-late afternoon, and would pose a severe risk. If the MCS tracks farther south and overturns the air mass across the entire area, the likelihood of additional severe storms would be diminished and delayed until at least mid-late evening. && .SHORT TERM...Today...Tonight...and Monday Issued at 306 AM CDT Sun Jun 11 2017 Very challenging forecast during this stretch. Plenty of dynamics available for severe weather today and evening. Primary issue is timing and location. Early this morning a surface cold front was dropping southeastward over northeast Wisconsin. Temperatures were still warm south of the front with a few locations near 80 as of 2 am. Isolated weak convection along and near this front has been dissipating as the front works into the stronger capped region and mu capes slowly decrease. Weak high pressure was building into northwest Wisconsin to aid with the diminishing trend. But the quiet morning may turn more active late morning and especially this afternoon and into the evening. System of concern over the dakotas will approach the state today in the fast westerly flow across the Western Great Lakes region. The strongest convection over South Dakota was along the cap edge and intersection of the warm front. Extrapolation of this surface boundary and cap edge would take this heavier convection and likely MCS into central and east central Wisconsin today. But the forecast issue is, will this surface boundary and cap edge shift back north before the convection arrives as the weak surface high drifts east and return flow redevelops? latest HRRR lifts this boundary north today. ECMWF and GFS 850/300 thickness fields suggest a west to east movement of this convection today. Plenty of instability and shear available today. SPC Enhanced area of severe storms covers much of the forecast area and the uncertainty of the surface boundary and cap edge location. After this initial MCS slides through, surface boundary and outflow boundaries locations will continue to produce convection in the unstable and sheared environment this evening and tonight. Glance at the GRB forecast soundings show the cap edge may rebuild and focus the convection north of the area this evening, before the front drops southward overnight. But typical, afternoon convection will likely impact that scenario. As far as heavy rain and the potential of flooding or flash flooding, this initial convection will greatly affect later storm trends depending on boundary location. There is a marginal risk of severe storms on Monday as the surface boundary remains over central wisconsin and mu capes climb back to 2000 J/KG in the afternoon. .LONG TERM...Monday Night Through Saturday Issued at 306 AM CDT Sun Jun 11 2017 Forecast concerns continue to revolve around severe weather potential through the middle of this upcoming week. Will continue to use a multi-model blend for this forecast. Monday night through Tuesday night...Models continue to indicate that a stationary front will remained positioned over central to east-central WI on Monday night into Tuesday before returning northward again on Tuesday night. Confidence is low in these projected frontal positions, since outflow from convection could push this boundary further south. Regardless, elevated capes upwards of 1000 j/kg will lead to a continue threat of showers and thunderstorms along the front through the period. However, significant breaks are likely, especially on Tuesday as shortwave ridging moves overhead. Furthermore, not seeing evidence of a low level jet that could enhance convergence over the boundary, so think a severe threat over the period will be limited to whatever convection lingers from Monday afternoon into the evening. After a relatively lull in the precip on Tuesday, chances for showers and storms should increase once again on late Tuesday night as height falls commence. Rest of the forecast...Chances for a low end severe risk will ramp up again on Wednesday and Wednesday night when a cold front draws closer and passes across the region. Best chances appear to occur late Wednesday afternoon into Wednesday night. Will not see much of a temperature drop behind the front for Thursday and Friday, though humidity levels should be lower. The next chance for widespread thunderstorms look to occur during the Friday thru Saturday period. && .AVIATION...for 12Z TAF Issuance Issued at 502 AM CDT Sun Jun 11 2017 A weak boundary was gradually dropping south over northeast Wisconsin this morning. At 5 am this boundary extended from around AUW to MNM. Mainly mid level clouds were observed across the area including along the boundary. Patchy dense fog was noted across the far north with a surface high pressure area. Location of this boundary may play a role with convection at the onset later this morning into the afternoon and evening. A thunderstorm complex moving into western minnesota this morning may tend to move along this boundary this afternoon. Some progs lift this boundary more north into northern Wisconsin today. The air mass will be very unstable with strong shear so the potential for severe storms is increasing. Will continue to focus this afternoon for a period of stronger storms in the tafs. && .HYDROLOGY... Issued at 306 AM CDT Sun Jun 11 2017 Some discussion of a Flash Flood Watch for part of northern Wisconsin. Lack of rain for a few days combined with boundary location concerns not providing enough confidence for a Watch at this time. But concerns remain for increasing river flows and river height rises in the coming days due to the periods of heavy rain today into the new work week. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Skowronski SHORT TERM.....TDH LONG TERM......MPC AVIATION.......TDH HYDROLOGY......TDH
Hazardous weather outlook, Jun 11, 9:57 AM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 957 AM CDT Sun Jun 11 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 957 AM CDT Sun Jun 11 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are likely today. A line of storms with damaging wind gusts will move across much of the area between 1100 am and 400 pm. Large hail and torrential rains will also be possible. The possibility exists that additional severe storms could affect the area during the late afternoon, evening, and overnight hours. But the risk for a second round of storms will depend heavily on how much the atmosphere is affected by the first round. Be sure to monitor later forecasts and statements throughout the day for updated information. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional periods of thunderstorms will occur from Monday through the Wednesday night. It is difficult to pinpoint the specific timing and impacts of these storms, but it appears that a severe weather threat could develop on both Monday and Wednesday afternoon and evenings. The combination of very warm temperatures and humid air on Monday through Tuesday could result in conditions that are hazardous to people in poor health. The worst conditions are expected to be in central and east-central Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today. LMZ521-522-541>543-121100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 957 AM CDT Sun Jun 11 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Periods of thunderstorms will pose a hazard to mariners this afternoon and tonight. Some of the storms could produce wind gusts over 50 knots. .DAYS TWO THROUGH SEVEN...Monday through Saturday Periods of thunderstorms are likely to occur from Monday through Wednesday night. The storms may pose a hazard to mariners. Dense fog will also be possible at times through Wednesday as a humid airmass settles across the region. Skowronski
In the hours before
Local storm report, Jun 11, 12:29 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1229 PM CDT SUN JUN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL W RIB MOUNTAIN 44.91N 89.68W
06/11/2017 M0.50 INCH MARATHON WI TRAINED SPOTTER
&&
SACLocal storm report, Jun 11, 12:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1231 PM CDT SUN JUN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM HAIL 2 E MERRILL 45.18N 89.64W
06/11/2017 M0.88 INCH LINCOLN WI AMATEUR RADIO
1204 PM HAIL EDGAR 44.91N 89.96W
06/11/2017 M0.50 INCH MARATHON WI AMATEUR RADIO
SLIGHTLY LARGER THAN HALF INCH
&&
TIMMULocal storm report, Jun 11, 12:34 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1234 PM CDT SUN JUN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG 2 SW GLEASON 45.28N 89.53W
06/11/2017 LINCOLN WI LAW ENFORCEMENT
BARN ROOF BLOWN OFF.
&&
SACLocal storm report, Jun 11, 12:38 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1238 PM CDT SUN JUN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM TSTM WND GST ANTIGO 45.15N 89.15W
06/11/2017 M49 MPH LANGLADE WI AWOS
&&
SACLocal storm report, Jun 11, 12:39 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1239 PM CDT SUN JUN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM TSTM WND DMG GLEASON 45.30N 89.50W
06/11/2017 LINCOLN WI COUNTY OFFICIAL
MULTIPLE TREES DOWN
&&
TIMMULocal storm report, Jun 11, 12:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1243 PM CDT SUN JUN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM HAIL SUMMIT LAKE 45.38N 89.19W
06/11/2017 M0.25 INCH LANGLADE WI PUBLIC
&&
TIMMUThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:34 PM CDT | Special Weather Statement | GRB | Vilas | 41 min |
| Jun 10, 8:48 PM CDT | Special Weather Statement | GRB | Vilas | 27 min |
| Jun 10, 9:02 PM CDT | Special Weather Statement | GRB | Vilas | 58 min |
| Jun 11, 11:08 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon, Oneida | 67 min |
| Jun 11, 11:59 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Lincoln, Marathon, Menominee, Oneida and 2 more | 61 min |
| Jun 11, 12:17 PM CDT | Tornado Warning | GRB | Langlade | 28 min |
| Jun 11, 12:22 PM CDT | Special Weather Statement | GRB | Portage, Wood | 53 min |
| Jun 11, 12:38 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 52 min |
| Jun 11, 12:55 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 11, 1:08 PM CDT | Special Weather Statement | GRB | Portage, Waupaca | 67 min |
| Jun 11, 1:38 PM CDT | Severe Thunderstorm Warning | GRB | Door | 52 min |
| Jun 11, 3:50 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida | 55 min |
| Jun 11, 4:17 PM CDT | Special Weather Statement | GRB | Forest | 43 min |
| Jun 11, 4:24 PM CDT | Special Weather Statement | GRB | Vilas | 81 min |
| Jun 11, 5:31 PM CDT | Areal Flood Advisory | GRB | Vilas | 3 hr |
| Jun 11, 5:48 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 57 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.